Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hydroxyzine PAM for sleep - problem possible?
Dec 1, 2000

When I read an answer to a previous question it got me to thinking. I'm on Viracept, DDI and 3tc without any problems for about three years. But I've been taking 18 mg of Hydroxyzine PAM for sleep for five years. Without it I'm up most of the night and I have tried to wean myself off the stuff for about six weeks awhile back but no luck. Is there a potential for problems with this antihistamine and my cocktail? Sure, I'm zonked in the morning for several hours, but I've been that way for more than 12 years - my diagnosis is 10 years.

Response from Dr. Boyle

Viracept should not be co-administered with the antihistamines astemizole and terfenadine, but there is no contraindication for hydroxyzine. Further, since you have been on these drugs concomitantly for 3 years, I doubt that there is anything to worry about and if you have further concerns, you should discuss them with your doctor. BB

Brian Boyle, M.D., J.D.



Previous
HIV /AIDS , PCP and Diabetes
Next
hair loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement